Hail, Rock
- When
- June 20, 2:33 AM CST
- Where
- Rock County, 8 mi S of Magnolia
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.533, -96.083
Large hail caused crop damage. The amount of crop damage was not known.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 2:30 AM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 AM CDT TUE JUN 20 2006 .DISCUSSION... ONSET OF TSTMS ERY THIS MRNG IS TURNING OUT VERY CLOSE TO WHAT WE EXPCTD 24 HRS AGO WITH VERY SHARP INSTBLTY GRADNT WITH GOOD WAA AND THETA E ADVCTN SPRDG INTO AREA. NAM12...OK ETA12 BUT BYE BYE...CONTS TO SHOW A GOOD HANDL ON THE SHORT TERM. IT SUGGESTS A SECOND BAND OF STORMS DVLPG SHRTLY BHND BAND CURNTLY MOVG OVER FSD. MEANWHILE GREATEST CONCENTRATN NEXT FEW HRS SHUD BE UP N FROM HON TO BKX. FOR PD STARTG AT 12Z WILL GO WITH LIKELY N AND E TO CHC/SLGT CHC SW. ACTVTY SHUD MOVE OUT LATE THIS MRNG BUT WILL NOT DCRS POPS QUITE THAT FAST AS SOME FRTHR DVLPMNT SEEMS LIKELY THIS AFTN. THIS ACTVTY WILL NOT BE AS WDSPRD AS CURNT STORMS AND MORE OVER ERN HALF OF FCST AREA. ALSO WITH LESSER WAA AND INSTBLTY/THETA E GRADNT AVBL...ACTVTY WILL PRBLY HAVE A LTL LESS PUNCH OVER FAR ERN SD THAN CURNT STORMS WHICH ARE PRODUCING SPOTTY MARGINAL SVR HAIL. HWVR SWRN MN AND NWRN IA WILL HAVE ADDED BENEFIT OF DECENT HEATG COINCIDING WITH FNT MOVG OVER AREA...SO CURNT SPC DAY 1 OUTLOOK IN GNRL LOOKS OK. A LOT WILL DEPEND ON HOW SFC/LO LVL SYS BEHAVES WITH RESPECT TO WIND FIELDS. TEMPS OF COURSE A LTL VOLATILE TDA BUT WILL FAVOR SOME DECENT HEATG ESPLY SRN/SERN FCST AREA...MORE TWRDS MET GUIDNCE THAN FWC...THO I GUESS ITS BYE BYE TO MET GUIDNCE ALSO WITH ETA DEMISE. LINGRNG TSTMS ERN PART OF FCST AREA THIS EVE SHUD END TNGT. FOR REST OF FCST...CHC TSTMS WED AFTN/NGT MAINLY SRN PART OF AREA IS KEPT. BY NAM LOOKS LIKE WE CUD GET RID OF THEM BUT NAM MAY BRING TOO STG A PUNCH OF DRY AND STABLE AIR INTO FCST AREA...A LTL MORE RDGNG THAN MODEL FCSTS CUD TAKE CARE OF THAT. A BETTER CHC SEEMS IN STORE FOR LATE FRI AND FRI NGT AS NEXT SYS ARRIVES. WILL CONT TO GETR RID OF PCPN FOR SAT ON INTO ERY NEXT WEEK IN LINE WITH GFS...BUT THIS IS A CLOSE CALL AS A LTL BETTER DIGGING OF SHRTWV FRTHR W CUD EXTEND THREAT INTO THE WEEKEND. GNLY SEASONAL TEMPS EXPECTED LATE THIS WEEK. SOME COOLING ON TAP FOR WEEKEND INTO ERY NEXT WEEK ASSUMING MODELS ARENT GREATLY UNDERDOING CNTRL PLAINS RDGNG. PLENTY OF DOUBT BASED ON RECENT MODEL PERFORMANCE IN EXTENDED PD BUT SINCE THIS IDES FITS FCST WE HAVE HAD GOING...WILL GO WITH THE LTL CHANGE IN EXTENDED FCST IDEA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 753 PM CDT MON JUN 19 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 753 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL SPREAD INTO SOUTH CENTRAL SOUTH DAKOTA AROUND MIDNIGHT AND THEN WILL MOVE EAST ACROSS THE REST OF THE AREA LATER TONIGHT INTO TUESDAY MORNING. SOME OF THE STORMS COULD BE SEVERE MAINLY WEST OF AS LINE FROM MADISON SOUTH DAKOTA TO SIOUX CITY. HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 65 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A THREAT OF SEVERE WEATHER MAINLY ALONG AND EAST OF INTERSTATE 29 IN THE EARLY MORNING...AND AGAIN IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER MIDNIGHT WEST OF A LINE FROM MADISON SOUTH DAKOTA TO SIOUX CITY IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
210 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL MENNO 43.24N 97.58W
06/20/2006 M0.88 INCH HUTCHINSON SD LAW ENFORCEMENT
0202 AM HAIL MENNO 43.24N 97.58W
06/20/2006 M1.00 INCH HUTCHINSON SD LAW ENFORCEMENT
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
225 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM HAIL 12 W HURLEY 43.28N 97.33W
06/20/2006 M0.75 INCH TURNER SD TRAINED SPOTTER
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL SIOUX FALLS 43.54N 96.73W
06/20/2006 E1.00 INCH MINNEHAHA SD TRAINED SPOTTER
DOWNTOWN ON 6TH ST AT THE BIG SIOUX RIVER BRIDGE.
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
318 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM HAIL 5 SW LESTER 43.39N 96.40W
06/20/2006 M1.00 INCH LYON IA TRAINED SPOTTER
NICKEL TO QUARTER SIZE
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
323 AM CDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 AM HAIL LESTER 43.44N 96.33W
06/20/2006 E0.88 INCH LYON IA TRAINED SPOTTER
&&
JCHAPMANThe Sioux Falls radar (KFSD), 52 km away, was scanning. The volume nearest the first event began at 08:32 UTC.
1 hail. Local standard time, as filed.
Large hail caused crop damage. The amount of crop damage was not known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513945.